Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 29, 2012, 10:00 PM EDT for 18 counties in Virginia. It was in force for 60 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 10:00 PM EDT (02:00 UTC)
- Expired
- Jun 29, 2012, 11:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Amelia County, VA, Caroline County, VA, Chesterfield County, VA, City of Richmond, VA, Cumberland County, VA, Dinwiddie County, VA, Essex County, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, King and Queen County, VA, King William County, VA, Louisa County, VA, Lunenburg County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA, Westmoreland County, VA
The radar
The Norfolk radar (KAKQ), 111 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 10:25 PM EDT | TSTM WND DMG | Amelia Court House, VA | NUMEROUS TREES DOWN THROUGHOUT COUNTY. WIDESPREAD POWER OUTAGES. |
| Jun 29, 10:25 PM EDT | TSTM WND GST 60 | 2 Ese Deatonville, VA | 40 GUSTING TO 60 MPH |
| Jun 29, 10:30 PM EDT | TSTM WND DMG | Sandy Hook, VA | TREES DOWN IN SANDY HOOK AND HADENSVILLE |
| Jun 29, 10:35 PM EDT | TSTM WND DMG | 1 Se Tuckahoe, VA | LARGE TREE DOWNED AND BLOCKING ROADWAY ON SLEEPY HOLLOW RD IN RICHMOND |
| Jun 29, 10:40 PM EDT | TSTM WND DMG | 1 Wsw Scotchtown, VA | LARGE TREES DOWN ON COATESVILLE RD NEAR BEAVERDAM |
| Jun 29, 10:40 PM EDT | TSTM WND DMG | Jefferson, VA | TIME IS APPROXIMATE AND BASED ON RADAR ESTIMATE. MULTIPLE TREES DOWN AT INTERSECTION OF VA 522 AND VA 711. |
| Jun 29, 10:40 PM EDT | TSTM WND GST 60 | Short Pump, VA | WIND GUSTS ON PARHAM AND PEMBERTON ROADS |
| Jun 29, 10:50 PM EDT | TSTM WND GST 60 | 2 N Penola, VA | SEVERAL LARGE TREES DOWN ALONG PENOLA RD |
| Jun 29, 11:05 PM EDT | TSTM WND DMG | Lake Chesdin Park, VA | NUMEROUS TREES DOWN AT WHIPPERNOCK MARINA AND CAMPGROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5490 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
434
WUUS51 KAKQ 300200
SVRAKQ
VAC007-033-041-049-053-057-075-085-087-097-101-109-111-135-145-147-
193-760-300300-
/O.NEW.KAKQ.SV.W.0059.120630T0200Z-120630T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1000 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AMELIA COUNTY IN CENTRAL VIRGINIA...
CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN CUMBERLAND COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHWESTERN ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
EASTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
HANOVER COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
EXTREME NORTHWESTERN KING AND QUEEN COUNTY IN EAST CENTRAL
VIRGINIA...
NORTHWESTERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
EASTERN LOUISA COUNTY IN CENTRAL VIRGINIA...
NORTHERN LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
NOTTOWAY COUNTY IN SOUTH CENTRAL VIRGINIA...
POWHATAN COUNTY IN CENTRAL VIRGINIA...
EASTERN PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA...
EXTREME NORTHWESTERN WESTMORELAND COUNTY IN EAST CENTRAL
VIRGINIA...
CITY OF RICHMOND IN CENTRAL VIRGINIA...
* UNTIL 1100 PM EDT
* AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES EAST OF ORANGE TO NEW CANTON TO WREN...AND MOVING EAST
AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GUM SPRING...SUNNYSIDE AND TRENHOLM AROUND 1020 PM EDT.
TOBACCOVILLE...BUMPASS...GOOCHLAND AND BALLSVILLE AROUND 1025 PM
EDT.
RICE...MONTPELIER...OILVILLE AND MACON AROUND 1030 PM EDT.
GREEN BAY...LADYSMITH AND POWHATAN AROUND 1035 PM EDT.
SABOT AROUND 1040 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FREDERICKS HALL...APPLE GROVE...ORCHID...WEST VIEW...THREE SQUARE...
SANDY HOOK...IRWIN...STODDERT...HATCHERS AND ANGOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD DAMAGING WINDS
ACROSS WESTERN VIRGINIA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THESE STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND
SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3767 7799 3808 7782 3800 7764 3825 7738
3826 7734 3823 7728 3825 7723 3819 7724
3821 7722 3816 7711 3827 7703 3827 7702
3817 7709 3818 7705 3772 7724 3726 7756
3699 7788 3708 7849 3713 7852
TIME...MOT...LOC 0200Z 268DEG 47KT 3824 7795 3769 7827
3715 7887
WIND...HAIL 60MPH <.75IN
$$
ALBRIGHT1 follow-up statement
000
WWUS51 KAKQ 300226
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1026 PM EDT FRI JUN 29 2012
VAC007-033-041-049-053-057-075-085-087-097-101-109-111-135-145-147-
193-760-300300-
/O.CON.KAKQ.SV.W.0059.000000T0000Z-120630T0300Z/
NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-KING WILLIAM VA-
CITY OF RICHMOND VA-KING AND QUEEN VA-HENRICO VA-HANOVER VA-
GOOCHLAND VA-DINWIDDIE VA-CUMBERLAND VA-CHESTERFIELD VA-CAROLINE VA-
AMELIA VA-LOUISA VA-LUNENBURG VA-ESSEX VA-WESTMORELAND VA-
1026 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
WESTMORELAND...NORTHWESTERN ESSEX...NORTHWESTERN LUNENBURG...EASTERN
LOUISA...AMELIA...CAROLINE...CHESTERFIELD...SOUTHEASTERN
CUMBERLAND...NORTHWESTERN DINWIDDIE...EASTERN GOOCHLAND...HANOVER...
NORTHWESTERN HENRICO...EXTREME NORTHWESTERN KING AND QUEEN...CITY OF
RICHMOND...NORTHWESTERN KING WILLIAM...EASTERN PRINCE EDWARD...
POWHATAN AND NOTTOWAY COUNTIES UNTIL 1100 PM EDT...
AT 1021 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF MASSAPONAX
TO GOOCHLAND TO ABILENE...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GREEN BAY AND LADYSMITH AROUND 1035 PM EDT.
SABOT...MANAKIN...JETERSVILLE AND BURKEVILLE AROUND 1040 PM EDT.
MILFORD...KINGS DOMINION...FORT A.P. HILL AND BOWLING GREEN AROUND
1045 PM EDT.
PORT ROYAL...NOTTOWAY...TUCKAHOE AND LAUREL AROUND 1050 PM EDT.
FORT PICKETT AROUND 1055 PM EDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE
SCHOLFIELD...PRINCE EDWARD LAKE...TWIN LAKES STATE PARK...MORAN...
WOODFORD...RUTHER GLEN...GUINEA...ROCKVILLE...NOEL AND HEWLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD DAMAGING WIND GUSTS
ACROSS WEST CENTRAL VIRGINIA. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3767 7799 3808 7782 3800 7764 3825 7738
3826 7734 3823 7728 3825 7723 3819 7724
3821 7722 3816 7711 3827 7703 3827 7702
3817 7709 3818 7705 3772 7724 3726 7756
3699 7788 3708 7849 3713 7852
TIME...MOT...LOC 0226Z 268DEG 47KT 3825 7751 3770 7784
3716 7845
WIND...HAIL 60MPH <.75IN
$$
ALBRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:32 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 29, 9:32 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
932 PM EDT FRI JUN 29 2012
.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN STATES THROUGH THE
WEEKEND. A FAST MOVING COMPLEX OF THUNDERSTORMS WILL PASS ACROSS
THE REGION TONIGHT. OTHERWISE...A WEAK LEESIDE TROUGH OVER THE
AREA MAY HELP TO TRIGGER ISOLATED THUNDERSTORMS LATE SATURDAY
NIGHT...WITH A BETTER CHANCE FOR PRECIPITATION BY SUNDAY
AFTERNOON.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVECTION JUST ABOUT READY TO ENTER THE WESTERN AKQ COUNTIES THUS
WILL KEEP STATUS QUO ON THE WATCH AND GRIDS ATTM. OBS / RADAR
INDICATING GUST FRONT WELL OUT AHEAD OF ANY RAIN...WHICH THE
ECHOES ARE DRYING UP ACROSS SOUTHERN VA COUNTIES. NOTE THE G70KT
AT ROA IN A TSRA WITH A 12K FT BKN CEILING. BEST CHCS FOR RAIN
WILL BE ACROSS NORTHERN COUNTIES NEXT FEW HOURS. THIS TO BE A
GUSTY WIND EVENT MORE THAN ANY SIGNIFICANT RAIN EVENT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
TEMPERATURES ON SATURDAY AND SUNDAY...
VERY MINIMAL CHANGES TO FLAT RIDGING AND OVERALL AIRMASS ON
SATURDAY. HIGH TEMPERATURES ARE STILL ON TRACK TO BE THE HOTTEST
DAY OF THE WEEKEND (100-105 DEGREES INLAND AND UPPER 90S NEAR THE
IMMEDIATE COAST). SUNDAY SHOULD BE A FEW DEGREES COOLER AS MID AND
HIGH LEVEL CLOUDS STREAM ACROSS THE REGION. DEWPOINTS WILL ONCE
AGAIN BE THE DECIDING FACTOR AS TO WHAT HEAT RELATED HEADLINES
COME INTO PLAY. DEWPOINTS SHOULD STAY IN THE MID-UPPER 60S EACH
AFTERNOON...WITH DEWPOINTS IN THE LOW- MID 70S CLOSER TO THE
COAST. AS TEMPERATURES REACH THE CENTURY MARK INLAND (MID- UPPER
90S NEAR THE IMMEDIATE COAST). HEAT INDICES ARE EXPECTED TO REACH
100-104 DEGREES EVERYWHERE. AS PREVIOUSLY MENTIONED...SATURDAY
SHOULD BE THE HOTTEST DAY OF THE WEEKEND WITH HIGH TEMPS BEING A
FEW DEGREES WARMER THAN VALUES EXPERIENCED ON FRIDAY. HEAT
ADVISORIES ARE LIKELY FOR INLAND COUNTIES BUT WILL HOLD OFF ON
ISSUING HEADLINES FOR NOW. SUNDAY TEMPERATURES MAY BE TRICKY SINCE
CLOUDS ARE EXPECTED TO INCREASE THROUGH THE DAY...BUT KEPT THE
FORECAST INTACT FOR NOW WITH TEMPS ONCE AGAIN IN THE LOW 100S
(MID-UPPER 90S IMMEDIATE COAST).
PRECIPITATION...
HEIGHTS REALLY BEGIN TO FALL SATURDAY NIGHT DUE TO A PASSING LOW
PRESSURE SYSTEM IN SOUTHERN QUEBEC. WITH A STEADY STREAM OF MOISTURE
AND ENERGY FLOWING THROUGH THE FLATTENED UPPER RIDGE...ANOTHER
ROUND OF NOCTURNAL MCS ACTIVITY IS NOT OUT OF THE QUESTION.
MODELS ARE TRACKING A SHORTWAVE (CURRENTLY IN SOUTH DAKOTA/WESTERN
IOWA) ACROSS THE REGION OVERNIGHT AND WITHIN A MORE FAVORABLY
SHEARED ENVIRONMENT. CROSS SECTIONS ARE SHOWING MOISTURE FROM 700 MB
ON UP AND IN A REGION OF ENHANCED LIFT. WITH THIS MUCH MOISTURE
CLOSER TO THE SURFACE...INTERACTION WITH THE LEESIDE TROUGH WILL
ONLY ACT TO ENHANCE THUNDERSTORM POTENTIAL. HAVE INCREASED PRECIP
CHANCES NORTH OF THE I-64 CORRIDOR (INCLUDING THE LOWER EASTERN
SHORE) FOR SATURDAY EVENING...PUSHING EASTWARD LATE SATURDAY
NIGHT...AND OFFSHORE BY EARLY SUNDAY MORNING. THE BEST CHANCE FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED SUNDAY AFTERNOON
AS HEIGHTS CONTINUE TO FALL. A LONGWAVE TROUGH OVER QUEBEC ALSO
BEGINS TO INFLUENCE THE EAST COAST WX PATTERN AND PERSISTENT
RIDGING OVER THE INTERMOUNTAIN WEST AND CENTRAL PLAINS AMPLIFIES.
AS THIS OCCURS...NORTHWEST FLOW DEVELOPS ALOFT SUNDAY NIGHT AND
OPENS THE DOOR FOR POTENTIALLY MORE THUNDERSTORM MONDAY AFTERNOON.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NOT MUCH CHANGE IN THE WX PATTERN IS EXPECTED NEXT WEEK WITH AN
UPPER RIDGE REMAINING OVER THE MIDSECTION OF THE COUNTRY AND AN
UPR TROUGH/NW FLOW POSITIONED OVER NEW ENGLAND AND EASTERN CANADA.
VARIOUS IMPULSES EMBEDDED WITHIN THE NW FLOW MAY BRING AN ISOLATED
TSTM CHC TO THE REGION NEARLY EACH AFTN/EVE. OTW...EXPECTING
MUCH-ABOVE-NORMAL HIGH TEMPERATURES TO CONTINUE. HIGHS IN THE
MID/UPR 90S FOR INLAND AREAS...AND UPR 80S/LOW 90S AT THE
IMMEDIATE COAST.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
CONTG TO MONITOR CNVTV COMPLEX TRACKING ESE INTO THE WV MTNS (FM
THE OH VLY). IF COMPLEX CAN SURVIVE MTNS IN THE NEXT HR OR
TWO...PTNTL ARRIVAL TO TAF SITES (ESP RIC/SBY) BTWN 03-06Z. OTRW...
VFR WX ACROSS THE REGION AS A DOME OF HIGH PRESSURE BRINGS HOT AND
HUMID CONDS TO THE MID ATL. THE HOT/HUMID AIRMASS MAY CAUSE SOME
HAZY CONDS ESP IN THE EARLY MORNING.
OUTLOOK...A COLD FRONT WILL PUSH INTO THE CWA BY LATE SUN AND
BRING A CHC FOR LATE AFTN/EVENING SHOWERS AND TSTMS. THE FRONT
WILL MOVE NORTH ON MONDAY. THERE WILL BE A CHC FOR AFTN/EVENING
CONVECTION THRU THE EARLY PART OF THE WEEK.
&&
.MARINE...
A WEAK FRONTAL BOUNDARY WILL WASH OUT OVER THE MARINE AREA BY
TONIGHT. S-SW WINDS WILL SHIFT TO THE W TONIGHT/EARLY SAT BEFORE
SHIFTING BACK TO THE S-SW SAT AFTN. DURING THIS TIME WINDS WILL
REMAIN BELOW 15 KT...AND THEREFORE NO SCA HEADLINES WILL BE
NECESSARY.
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WX PATTERN THROUGH
MUCH OF NEXT WEEK. THIS WILL RESULT IN LIGHT SFC WINDS AND SEAS
3 FT OR LESS...WITH WAVES 1 TO 2 FT ON THE CHES BAY.
&&
.CLIMATE...
FOR RIC:
JUNE ALL TIME RECORD HIGH 104 SET JUNE 26 1952
TODAY WAS THE HOTTEST JUNE DAY SINCE JUNE 26 1952 (HIGH
TEMPERATURE TODAY 103)
FOR ORF:
JUNE ALL TIME RECORD HIGH 102 SET JUNE 9 1874
RECORD HIGH TEMPERATURES TODAY (6/29):
RIC 103 (BROKE OLD RECORD IN 101 SET IN 1980)
ORF 100 (TIED RECORD SET IN 1980)
SBY 101 (BROKE OLD RECORD OF 98 SET IN 1959)
ECG 97 (TIED RECORD SET IN 2010)
FORECAST HIGH RECORD HIGHS
------------- ------------------------------------------
SAT 6/30 SAT 6/30 SUN 7/1 MON 7/2
RIC 104 103/1936 102/1945 100/1953
ORF 98 101/1936 100/1901 100/1901
SBY 98 99/1934 98/1968 99/1913
ECG 98 100/1936 98/1945 97/1953
LONGEST STREAKS OF CONSECUTIVE DAYS WITH A HIGH OF 100 F OR HIGHER:
RICHMOND:
5 DAYS...AUG 29-SEP 2, 1953.
3 DAYS...HAS OCCURRED 12 TIMES (MOST RECENTLY JULY 23-25, 2010).
NORFOLK:
3 DAYS...HAS OCCURRED 4 TIMES (MOST RECENTLY JULY 23-25, 2010).
SALISBURY:
3 DAYS...HAS OCCURRED TWICE (MOST RECENTLY JULY 8-10, 1993).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL 8 PM EDT SATURDAY FOR MDZ021>024.
NC...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT SATURDAY FOR NCZ012>017-
030>032.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT SATURDAY FOR VAZ063-070-071-
080>084-090-091-093>098.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT SATURDAY FOR VAZ048-049-
060>097.
MARINE...EXCESSIVE HEAT WARNING FROM 8 PM TO 9 PM EDT SATURDAY FOR
ANZ635.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...BMD
LONG TERM...JDM
AVIATION...ALB
MARINE...JDM
CLIMATE...AKQHazardous weather outlook, Jun 29, 6:52 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 652 PM EDT FRI JUN 29 2012 VAZ075>078-085>089-092-302300- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- 652 PM EDT FRI JUN 29 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT. HIGH TEMPERATURES WILL REACH 100 TO 103 DEGREES TODAY WITH HEAT INDEX VALUES RANGING FROM 105 TO 109 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO 109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100 TO 104 DEGREES SUNDAY. HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ084-090-091-093>097-302300- GLOUCESTER-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 652 PM EDT FRI JUN 29 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY... ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT. HIGH TEMPERATURES WILL REACH 100 TO 105 DEGREES TODAY WITH HEAT INDEX VALUES RANGING FROM 110 TO 115 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AIR QUALITY ALERT. HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO 109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100 TO 104 DEGREES SUNDAY. HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ048-049-060>062-064>069-072>074-079-302300- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM- KING AND QUEEN-ESSEX-BRUNSWICK- 652 PM EDT FRI JUN 29 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT. HIGH TEMPERATURES WILL REACH 100 TO 103 DEGREES TODAY WITH HEAT INDEX VALUES RANGING FROM 105 TO 109 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO 109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100 TO 104 DEGREES SUNDAY. HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ063-070-071-080>083-302300- HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT- 652 PM EDT FRI JUN 29 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY... ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT. HIGH TEMPERATURES WILL REACH 100 TO 105 DEGREES TODAY WITH HEAT INDEX VALUES RANGING FROM 110 TO 115 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AIR QUALITY ALERT. HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO 109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100 TO 104 DEGREES SUNDAY. HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ630>634-636>638-650-652-654-656-658-302300- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 652 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ635-302300- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- 652 PM EDT FRI JUN 29 2012 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 8 PM TO 9 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK RIVER. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MDZ021>024-VAZ098-302300- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-VIRGINIA BEACH- 652 PM EDT FRI JUN 29 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT. HIGH TEMPERATURES WILL REACH INTO THE UPPER 90S TODAY WITH HEAT INDEX VALUES RANGING FROM 98 TO 104 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 90S SATURDAY AND IN THE MID TO UPPER 90S SUNDAY. HEAT INDICES OF 100 TO 106 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 95 TO 101 DEGREES SUNDAY. HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MDZ025-NCZ102-VAZ099-100-302300- MARYLAND BEACHES-OUTER BANKS CURRITUCK-ACCOMACK-NORTHAMPTON VA- 652 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN THREAT. HIGH TEMPERATURES WILL REACH INTO THE UPPER 90S TODAY WITH HEAT INDEX VALUES RANGING FROM 98 TO 104 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 90S SATURDAY AND IN THE MID TO UPPER 90S SUNDAY. HEAT INDICES OF 100 TO 106 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 95 TO 101 DEGREES SUNDAY. HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ012>017-030>032-302300- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS- 652 PM EDT FRI JUN 29 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HIGH TEMPERATURES WILL REACH 100 TO 103 DEGREES TODAY WITH HEAT INDEX VALUES RANGING FROM 105 TO 109 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HOT WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND...AND POSSIBLY LASTING INTO THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES INLAND ARE EXPECTED TO AVERAGE FROM 100 TO 104 DEGREES SATURDAY AND IN THE UPPER 90S TO LOW 100S ON SUNDAY...MID TO UPPER 90S NEAR THE IMMEDIATE COAST BOTH DAYS. HEAT INDICES INLAND OF 105 TO 109 DEGREES ARE ANTICIPATED SATURDAY...BUT SHOULD RANGE FROM 100 TO 104 DEGREES SUNDAY. HIGH TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S MONDAY THROUGH THURSDAY. A FEW AREAS MAY REACH 100 DEGREES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:36 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Louisa, Powhatan and 1 more | 39 min |
| Jun 29, 10:10 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Lunenburg, Mecklenburg | 65 min |
| Jun 29, 10:32 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Charles City, Chesterfield, Essex, Hanover, Henrico and 8 more | 73 min |
| Jun 29, 10:36 PM EDT | Special Marine Warning | AKQ | 114 min | |
| Jun 29, 10:45 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Brunswick, Chesterfield, Dinwiddie, Greensville, Lunenburg and 10 more | 60 min |
| Jun 29, 11:09 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Essex, Gloucester, James City, King and Queen, King William and 8 more | 81 min |
| Jun 29, 11:14 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, Greensville, Isle of Wight, James City, Mathews and 16 more | 76 min |
| Jun 29, 11:17 PM EDT | Special Marine Warning | AKQ | 103 min | |
| Jun 29, 11:40 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 50 min |
| Jun 30, 12:00 AM EDT | Special Marine Warning | AKQ | 2 hr | |
| Jun 30, 12:06 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight | 69 min |
| Jun 30, 12:13 AM EDT | Special Marine Warning | AKQ | 92 min | |
| Jun 30, 12:30 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Hampton, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 38 min |
| Jun 30, 12:33 AM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 42 min |
| Jun 30, 4:34 AM EDT | Heat Advisory | AKQ | Accomack, Northampton, City of Virginia Beach | 11 hr |
| Jun 30, 6:08 PM EDT | Special Weather Statement | AKQ | Louisa | 37 min |
| Jun 30, 6:36 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 39 min |
| Jun 30, 7:02 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 43 min |
| Jun 30, 7:18 PM EDT | Special Weather Statement | AKQ | Louisa | 27 min |
| Jun 30, 7:32 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Louisa | 28 min |
| Jun 30, 7:40 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Henrico, King William | 35 min |
| Jun 30, 7:49 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 41 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.